Warning: Division by zero in /home/clexprep/public_html/question_study.php on line 159

Manage UsersManage Users

Question study

Question Review

Added on 06/29/2011

You are not logged in. Guests may only see three questions. Sign up now for free!
The nurse assesses the results of a vancomycin (Vancocin) blood level drawn just prior to the next scheduled intravenous (IV) dose. The nurse would collaborate with the prescriber after drawing which of the following correct conclusions about the result?

1. There is a high serum level, indicating the peak level is too high.
2. This test measures the highest therapeutic concentration and it is low.
3. Toxicity is evident, suggesting the drug’s half-life is too short with the frequency prescribed.
4. The drug level is low, indicating the drug dosage and/or frequency should be increased.

Explanation

A serum specimen for peak level is drawn 15 to 30 minutes after IV administration to test for toxicity. Trough drug levels are drawn just prior to administration of the next IV dose to measure whether satisfactory therapeutic levels are being maintained. If the peak is too high, toxicity can occur and the dose needs to be reduced and/or the frequency of administration extended. If the trough is too low, then the dosage and/or frequency of administration need to be increased. The core issue of the question is the ability to draw correct conclusions about the significance of serum drug level results. Focus on the words just prior to in the stem of the question, which tells you that it is the trough level that is being described. With this in mind, use the process of elimination to find the conclusion that is true of a need to collaborate about the trough level.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 86.1111111111 seconds to answer
This question is answered correctly 66.67% of the time

Tag this question

Topics: Pharmacology, Nursing Process: Analysis

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?